Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2006, 3:33 PM EDT for Lucas County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 3:33 PM EDT (19:33 UTC)
- Expired
- May 25, 2006, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 251933
SVRCLE
OHC095-252030-
/O.NEW.KCLE.SV.W.0060.060525T1933Z-060525T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
* UNTIL 430 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
HOLLAND...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE WHITEHOUSE...WATERVILLE...TOLEDO...
SYLVANIA AND OREGON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4171 8385 4173 8347 4170 8343 4169 8336
4172 8335 4168 8330 4164 8320 4162 8357
4157 8361 4153 8370 4148 8372 4143 8385
$$1 follow-up statement
000
WWUS51 KCLE 252015
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
414 PM EDT THU MAY 25 2006
OHC095-252024-
/O.CAN.KCLE.SV.W.0060.000000T0000Z-060525T2030Z/
LUCAS OH-
414 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVE EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4171 8385 4173 8347 4170 8343 4169 8336
4172 8335 4168 8330 4164 8320 4162 8357
4157 8361 4153 8370 4148 8372 4143 8385
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:30 PM EDT, 3 minutes earlier.
Area forecast discussion, May 25, 3:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 330 PM EDT THU MAY 25 2006 .SHORT TERM (TONIGHT-SUN) TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST AREA UNTIL 10 PM EDT. CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS. CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH CENTRAL OHIO. CAP HAS FINALLY ERODED AND TSRA DEVELOPING. TWO LINES OF THUNDERSTORMS DEVELOPING. THE FIRST NR A FDY TO EVV LINE IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE COLD FRONT. VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL SUPPORT DOWNBURST WINDS. BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO SUPPORT ISOLATED TORNADOS. EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER LOW MOVES ACROSS NORTHERN OHIO TOMORROW. RIDGE STARTS TO BUILD IN SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE WEEKEND. && .LONG TERM (SUN NIGHT-THU)... GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN WENT WITH THE ECMWF FOR THE LONG TERM FORECAST. CURRENT UPPER LEVEL PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN 1/3 OF THE CONUS BY MONDAY. LOW PRESSURE MOVES ACROSS HUDSON BAY WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT CURRENT FORECAST OF CHC POPS GOING WEDNESDAY. OTHER THAN THAT PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER. && .AVIATION(18Z-18Z)... STORM PREDICTION CENTER HAS MODERATE OR SLGT RISK OF SVR STORMS FOR A GOOD PART OF OUR AREA. TSTMS SHOULD DEVELOP THIS AFTN OVR OH/IN AND ILL AND MOV SLOWLY EAST. INCREASED MOISTURE AND HIGH INSTABILITIES SUGGEST AMPLE INGREDIENTS TO IGNITE SVR TSTMS THIS AFTN AND EVE WITH DAMAGING WINDS AND HAIL. A WARM FRONT OVR OH WILL MOVE SLOWLY EAST AND BE FOLLOWED BY AN ACTIVE COLD FRONT TOWARDS MORNING. WILL GRADUALLY BRINGS CIGS AND VSBYS THIS EVE AND OVERNITE AS THE COLD FRONT GETS CLOSER TO THE AREA. LOOK FOR MVFR CONDS PROBABLY AFTER MIDNIGHT. SATELLITE PICTURES AND METARS OBS STILL SHOWING SOME MVFR CIGS... I EXPECT MOST OF THE MVFR CIGS THIS AFTN TO MOVE EAST OR QUICKLY DISSIPATE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...TOR WATCH TIL 10 PM EDT OH003...006>008...017...018. PA...NONE. && SHORT TERM...DJB LONG TERM...DJB AVIATION...BC
Hazardous weather outlook, May 25, 5:47 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT THU MAY 25 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF STORMS BECOME SEVERE. LEZ142>149-162>169-261200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 64 min |
| May 25, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 55 min |
| May 25, 3:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 25, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 70 min |
| May 25, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 69 min |
| May 25, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 71 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 45 min |
| May 25, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 67 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 78 min |
| May 25, 5:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 54 min |
| May 25, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 81 min |
| May 25, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 62 min |
| May 25, 5:17 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 73 min |
| May 25, 5:30 PM EDT | Special Marine Warning | CLE | 90 min | |
| May 25, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 84 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 56 min |
| May 25, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 70 min |
| May 25, 5:56 PM EDT | Tornado Warning | CLE | Richland | 49 min |
| May 25, 6:00 PM EDT | Flash Flood Warning | CLE | Richland | 3 hr |
| May 25, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 73 min |
| May 25, 6:07 PM EDT | Tornado Warning | CLE | Marion | 53 min |
| May 25, 6:35 PM EDT | Tornado Warning | CLE | Ashland | 40 min |
| May 25, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 63 min |
| May 25, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 58 min |
| May 25, 6:52 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 38 min |
| May 25, 6:57 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 91 min |
| May 25, 7:00 PM EDT | Special Marine Warning | CLE | 90 min | |
| May 25, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 85 min |
| May 25, 7:06 PM EDT | Special Marine Warning | CLE | 84 min | |
| May 25, 7:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 39 min |
| May 25, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 67 min |
| May 25, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 54 min |
| May 25, 7:38 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 67 min |
| May 25, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 55 min |
| May 25, 7:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 53 min |
| May 25, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 66 min |
| May 25, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 79 min |
| May 25, 7:57 PM EDT | Special Marine Warning | CLE | 93 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.